PROZAC side effects

Discussion in 'Fibromyalgia Main Forum' started by deenie1979, Aug 5, 2004.

  1. deenie1979

    deenie1979 New Member

    I was just wondering what kinds of side effects everyone has had on Prozac. I just started taking it last night for depression and I just want to know what to look for.

    Thanks!

    Nadine
  2. laceymae

    laceymae New Member

    I haven't had any side effects from taking it.

    My PCP put me on Prozac and Elavil to help with my sleep pattern though and not for depression (but I'm sure with this DD, that it has helped that too)

    Hope you have good luck though.

    I started taking Darvocet yesterday and I am kinda nervous about it.
    Didn't help the pain, only made me sleepy. But I'll take the sleep any way I can get it.LOL
    Lacey
  3. Jgavi

    Jgavi New Member

    I was on Prozac several times and had a rough time with it, i told my doctor it was maken mre MORE depressed! sure enoughi started to get more side effects, headaches, sex drive a big zero and of course muscle pains!....so after fighting with the doctor i got off it. It messed me up big time. i was mis DX, I wasnt depressed!...so make sure you get a second doctor to check you out if your taken Prozac for depression.
    be careful....jgavi
  4. meowchowchow

    meowchowchow New Member

    I took it for 6 years and it really did well for me but then seemed to lose its effect somehow. I'm now on Lexapro which is working wondefully and my doctor says is better for anxiety with depression too.

    Ditto on the sex drive thing but you don't want to have sex if you're depressed either.
  5. deenie1979

    deenie1979 New Member

    I have zero sex drive anyways...I think I may have IC so sex hurts too. I am definitely taking prozac for depression and i hope it works to rid myself of the despairing feelings. I am too young to feel this darn old!
    Love to all,
    Nadine
  6. pezhoarder

    pezhoarder New Member

    i sure know what you mean about being too young to feel this old. i'm only 22! may i ask what ic is? anyway, i was on prozac for six years and the only side affect was lack of sex drive. but then again i started prozac before i lost my virginity so i can only assume i would have had a bigger sex drive. oh also, sometimes i was a little wishy washy about opinions. didn't know if i liked something or disliked something, that sort of thing. but that's a whole lot better than just wanting to die. that's for sure! hope it does well for you.
    pez
  7. deenie1979

    deenie1979 New Member

    IC is interstitial cystitis, an inflamation of the tissue of the bladder I think...I am still learning. I just have a lot of pelvic pain and my GYN suggested that. I have to see my PCP.
    Love and hugs,
    Nadine
  8. ceres

    ceres New Member

    i took prozac for 1yr&6months it helped me soooo much the only thing i noticed about it was swallowing and sometimes the bright lights bothered me but not much else i heard so many rumors about it that scared me but i wasnt getting any where else whith mao`s so i tried it and i went off it on my own and it didnt bother me, i do miss the feeling of wellbeing every now and then but i did cure me of depression
    i feel so much better and i thank god for the pepole who invented it good luck i hope it works for you as it did me
    god bless you :)ceres
  9. kalley167

    kalley167 New Member

    It made me feel depressed when I wasn't taking it for depression it was for anxiety attacks. I felt lethargic more than normal.
  10. kokobella

    kokobella New Member

    I was in the process of trying to be a bathing suit model and I was a Budweiser and Jagermeister girl when I started Prozac...I was 5' 7" and weighed 110 pounds, was sleek and trim with nice muscle tone, a six-pack stomach, and never had food issues or weight problems. I was pretty naturally blessed!

    Within one year of starting Prozac, I packed on 100 pounds and my "career" was over. Since going off of it, I've dropped down to the 150-155lbs range, but my body and eating habits have NEVER been the same...and I've never been able to get rid of the excess weight.

    My point...keep an eye on your weight and talk to your doctor if you start gaining. It's not healthy to gain alot of weight like that!

    Oh, and I had the sexual side effects too!

    Just something to consider.

    Good luck,

    Steph
  11. Greenbean7

    Greenbean7 New Member

    took it for several years and he noticed a decreased sex drive (we're in our 50's, so he thought it was just age). He stopped taking it when he realized he no longer felt sad and angry, but he also never felt really happy. He heard someone really laugh at something and realized he hadn't had a good belly laugh in a long time. Now he has been off it for a couple years and even though he still has anger issues, he's not as bad has he used to be and he is much happier.


    Hugzzz!!
  12. AdorableMe71

    AdorableMe71 New Member

    I have been on Prozac for about 2 yrs now. I had gone through just about all "current/new" antidepressants w/out success. I finally asked my doctor if I could try Prozac and sure enough it was the ticket. I find that if I run out and don't get my refill w/in a week I will begin to become depressed and anxious. But then I will get my meds and in a couple of days I am back to my old self.

    Something very important to remember: If you are taking Prozac, be very very careful of taking it with Ultram/Ultracet. I ended up having 2 grand mal seizures b/c Ultram/Ultracet lowers you seizure threshold, making you more prone to developing a seizure. And Ultram/Ultracet do not mix. I list Ultram as an allergy just in case.

    Marni
  13. severina

    severina New Member

    I was taking 20mg then it was upped to 40mg but I couldnt handle that dose, I was having awful headaches, so Im back down to 20mg and Im not too bad. I didnt notice any side effects unlike most other things Ive tried, plus I had some weight loss in the first few months of taking it. I do notice however that I am always warm/flushing/sweating quite a bit,especially on my face - but I am like that anyway with the Fm. Apart from that I am happy with it and I feel its helping with my depression - however Im not sleeping great, but again I dont know if its the Prozac or just the Fm. Good luck & hope you give it a go before you give up on it.
  14. severina

    severina New Member

    I just wanted to resurrect this post because I have been taking 20mg since my last post and I think it is starting to have an adverse affect on me. Each time I take it, I have really bad acid reflux and Im just wondering is it time I tried something else.
    Anyone else have this symptom with Prozac?
    Im due to see my doctor in 2 days, so I will talk to her about it.

    a
  15. ellikers

    ellikers New Member

    I'm on a very low dose of prozac, and I've had a great experience with it. My sex drive hasn't been anymore effected than it was before, and it has helped a lot with my pain problems and fatigue (I'm taking it for CFIDS, not for depression).

    The combo of prozac and my other anti-depressant have been a wonderful help for me. Know that there are some medications that can work for you without horrible side effects. The trick is spending the time and having a good doctor to help you find them. :)

    I've gained weight while taking this med but I also think that my body is getting healthier and that's why I have gained weight. I've gone from 97-100 lbs. at 5'2" (where I've been nearly my whole life), up to 110 lbs.

    And with any of these meds, it's important to watch what you eat and get whatever exercise you can get to keep your body in as best shape as you can and to prevent any unwanted weight gain.
  16. ilovecats94

    ilovecats94 New Member

    I think the only side effects was being a little nervous. I am on Xanax, so that helps counteract the side effects of Prozac and also helps to relax my muscles a lot.

    I've done really well on Prozac for FMS pain. I'm not on it for depression.

    Good luck and and hope it helps you to feel better. I felt better within 6 hours of taking my first dose, 10 mg. I'm now on 20 mg a day.

    Hugs,
    Faye
  17. Sheila1366

    Sheila1366 New Member

    I had a headache at times at nausea.Just at first.Be sure to take with food and in the morning cause it can give some people energy.

    If you start to notice that you are getting more depressed call your dr.

    I have been on it for a very long time and love it.

    Sheila
  18. 69mach1

    69mach1 New Member

    i would have like gained weight like it was out of style...puffy and bloated...this wast tried three times...same effect...

    but then i have met a woman in a group therapy actually a few and they they said no they ddin't gain any weith...

    jodie